Table of Contents

HK J Paediatr (New Series)
Vol 22. No. 2, 2017

HK J Paediatr (New Series) 2017;22:107-109

Case Report

Methylphenidate-induced Orofacial Dyskinesia: Report of Two School-age Boys in Taiwan

MJ Lee, LJ Wang


Abstract

Methylphenidate (MPH) is a stimulant medication commonly prescribed in the management of attention-deficit/hyperactivity disorder. The possible adverse effects of MPH include decreased appetite, sleep disturbance, weight loss, headache, abdominal pain, anxiety and irritability. Some case reports have indicated that orofacial dyskinesias could develop under MPH administration. We report two cases of MPH-induced orofacial dyskinesia in Asian patients. The first patient took MPH 10 mg once daily for one week and developed lip-smacking and lip-biting with bleeding. The second patient developed oral-buccal dyskinesia immediately after he took one 10 mg dose of MPH. The purpose of this case report is to emphasize the importance of clinicians paying close attention to the risk of orofacial dyskinesia related to MPH at any point in the treatment, even when patients are receiving standard doses of this agent.

Keyword : ADHD; Movement disorder; Psychostimulant


Abstract in Chinese

 
 

©2017 Hong Kong Journal of Paediatrics. All rights reserved. Developed and maintained by Medcom Ltd.